NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 3:00 PM EST, 51 minutes earlier.
Area forecast discussion, Jul 7, 3:00 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 PM CDT Tue Jul 7 2020
.SHORT TERM...(Tonight through Thursday Night)
Issued at 258 PM CDT Tue Jul 7 2020
The mid-upper level weather pattern will remain about the same
through Wednesday before a transition begins to take place Wednesday
night and Thursday. Until then, the diurnally produced instability
will yield isolated to scattered mainly afternoon thunderstorms. The
weak mid level flow will make storm motions slow and combined with
decent precipitable water values could result in localized flooding,
particular where clusters of storms develop as in the past couple of
days.
By Thursday, a faster mid level pattern will begin to develop across
the area as 500mb heights lower in response to low pressure moving
east across south central Canada. A more active mid level northwest
flow with additional energy/instability will yield an increased
chance of thunderstorms Thursday. This may break the trend of
afternoon only thunderstorms as the overnight hours Thursday night
could bring a round of thunderstorms. Locally heavy rain chances
will increase by the end of the period.
Heat indices AOA 100 will continue for the next couple afternoons. A
Special Weather Statement has been issued for now and a Heat
Advisory is possible at some point during the latter half of the
week depending on temp and surface dewpoint trends, and in
considering the cumulative effect.
.LONG TERM...(Friday through Monday)
Issued at 258 PM CDT Tue Jul 7 2020
At least two shortwaves will affect the region on the long range.
There is, however, much uncertainty as far as the spread and timing
of precipitation. The first will move across the area on Friday as
indicated by the higher NBM POPs. PWATs are still high and where it
does rain it will pour. The severe threat should be limited with
marginal instability.
While hot and humid conditions continue, there will be a lull in
precipitation chances on Saturday before the next shortwave passes
southeast across the region on Sunday. This will bring with it an
actual frontal passage and chances for showers and thunderstorms.
Will refrain from calling it a cold front as high temperatures
remain around 90 degrees. Slightly lower dewpoints may allow night
time temperatures to fall into the middle and upper 60s. The new
week starts off dry with highs remaining around 90 degrees to the
low 90s.
&&
.AVIATION...
Issued at 258 PM CDT Tue Jul 7 2020
While a nearby thunderstorm is possible at any TAF site through
about 00Z, KCGI was in the vicinity of the nearest thunderstorms
for much of the afternoon and will likely be through late
afternoon. Otherwise, VFR conditions are forecast through the TAF
periods with very light and variable winds. Widely scattered
thunderstorms will begin to redevelop late Wednesday morning. Some
vsby restrictions may result from late night fog.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...RLS
LONG TERM...ML
AVIATION...RLS
Special weather statement, Jul 7, 11:35 AM EST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
1135 AM CDT Tue Jul 7 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
1135 AM CDT Tue Jul 7 2020
...HEAT INDICES OF 100 to 105 THIS AFTERNOON...
High temperatures this afternoon in the lower to mid 90s combined
with the humid air will produce heat indices from around 100 to
near 105 this afternoon. Some relief will come to a few areas as
thunderstorms develop.
The pattern of high heat indices will continue this week with
afternoon highs mostly in the lower 90s. In this humid airmass,
heat indices are forecast to top out around, or a bit above 100
each afternoon. If this occurs as expected, the heat will tend to
have a cumulative effect with time on anyone involved in outdoor
activity. If you are active outdoors, take breaks, and drink
plenty of non- alcoholic fluids.
Shanklin
Special weather statement, Jul 7, 2:54 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
254 PM CDT Tue Jul 7 2020
MOZ111-072030-
Scott MO-
254 PM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 330 PM
CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benton, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oran, Benton, Morley, Kelso, Hay-Wood City, Vanduser, Blodgett and
Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 8973 3720 8950 3702 8941 3696 8969
TIME...MOT...LOC 1954Z 341DEG 7KT 3708 8959
SP